Title

Rational Seifert Surfaces in Seifert Filtered Spaces

Document Type

Journal Article

Role

author

Standard Number

0030-8730

Journal Title

Pacific Journal of Mathematics

Volume

258

Issue

1

First Page

199

Last Page

221

Publication Date

2012

Abstract

Rationally null-homologous links in Seifert fibered spaces may be represented combinatorially via labeled diagrams. We introduce an additional condition on a labeled link diagram and prove that it is equivalent to the existence of a rational Seifert surface for the link. In the case when this condition is satisfied, we generalize Seifert's algorithm to explicitly construct a rational Seifert surface for any rationally null-homologous link. As an application of the techniques developed in the paper, we derive closed formulae for the rational Thurston-Bennequin and rotation numbers of a rationally null-homologous Legendrian knot in a contact Seifert fibered space. --author-supplied description

Share

COinS